Share Facebook
Crohn's Disease Forum » Treatment » Remicade/Infliximab » Frustrating. reaction!!!


02-07-2014, 11:23 AM   #1
Novice
Senior Member
 
Join Date: Oct 2012

My Support Groups:
Frustrating. reaction!!!

I was on remicade/infliximab a few years back now, it gave me 9 months remission best 9 months ever until I got sick anyway and I switched to humira.

Fast forward to 2013 run out of meds to take and we're retrying the remicade. My only available med after this is cimzia we just didn't Wana burn all our brushes and have nothing so we're retrying this.

Took 3 infusions before I saw my crohns Improve. On the 2 infusions I don't remember which I felt a congestion feeling a pressure so we stopped it We run in at 2.5 hrs someone's 2.75 hrs. I've always taken premeds the benadryl steroids Tylenol etc....

Today is maybe infusion 6. Set at 2.5 hrs again had the premeds felt fine.
15 minutes ini feel that heavy pressure again I say up took some deep breaths but in that space of 30 seconds I went brought read my face went tight I went beet red got a bumpy rash appear. Freaked the hell out of me they could not get the infusion out of me quick enough I was petrified at the time lol.

I think I scared the nurses how fast it came on. The Dr came over I had more benadryl and we restarted the infusion at half the speed they're keeping a close eye.

My doctor is frustrated we were doing so well and so hopeful this would work for a longer time than this.
He's concerned if I keep taking it he's setting me up to be allergic to it and eventually I just won't tolerate it at any speed....

I'm scared it'll happen again. I'm scared I'll get sick ifi don't take it etc.....


Is it dangerous for me too keep taking this after having a reaction so quickly. I mean since slowing it right down I feel ok just drugged from all the benadryl lol but I'm worried in doing more harm than good.....

Any experience appreciated!!
02-08-2014, 08:32 AM   #2
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
We were told for DS that they can not predict how severe the reaction will become or guarrentee they could safely ( not kill him) stop it.
He had reactions to infusions 6 with only Benadryl /Zyrtec pre med and infusion 7 with steriods plus Benadryl/Zyrtec premed.
His was prolonged tongue tingling ( days ) with throat tightening /scratchy etc.
He had been getting rashes ( blisters hand peelings etc..) since the third or fourth infusion.

He also has a history of anaphylaxis to food so the docs know what his system is capable of.
In the end no one can predict how fast or hard a reaction will be this includes ( drugs and food). So all of his doctors recommended he no longer recieve remicade since the risk of fatality for him was too high.

Have you had an antibody test ? DS 's was negative btw .
Hope things calm down for you .

Anaphylaxis symptoms usually occur within minutes of exposure to an allergen. Sometimes, however, anaphylaxis can occur a half-hour or longer after exposure. Anaphylaxis symptoms include:

Skin reactions, including hives along with itching, and flushed or pale skin (almost always present with anaphylaxis)
A feeling of warmth
The sensation of a lump in your throat
Constriction of the airways and a swollen tongue or throat, which can cause wheezing and trouble breathing
A weak and rapid pulse
Nausea, vomiting or diarrhea
Dizziness or fainting

From:
http://www.mayoclinic.org/diseases-c...s/con-20014324
__________________
DS - -Crohn's -Stelara
02-08-2014, 08:46 AM   #3
my little penguin
Forum Monitor
 
Join Date: Apr 2012

My Support Groups:
Oh and trouble breathing for my kiddo would have necessitated the immediate use of epinephrine ( epipen or auvi q) since bendaryl can not stop a reaction from becoming fatal only epinephrine can when given early enough in some cases ( not all).
02-08-2014, 10:24 PM   #4
Novice
Senior Member
 
Join Date: Oct 2012

My Support Groups:
It's so scary my little penguin.
They gave me all the premeds before hand because they knew my chances of a reaction were higher.... I had also had the antibody test and the rresults didn't worry my doctor....

After extra benadryl and disconnecting me I began to feel better... It didn't take too long to wear off but what you described sounds almost the same. Which worries me even more so lol but it sounds like his reactions lasted longer than mine.... the only one that lasts for me is intense pins and needles everything else cleared up and I finished the infusion over 4 or so more hours....

I see my Dr on the 6th... I trust he won't put me in danger but I also just don't know what to ask anymore....

You always read about things like this and you worry the first couple of times, but I'm a pro now I've done all the drugs for years I wasn't prepared to deal with that lol and now I'm just gunna be fearful if he keeps me on it....

Sounds like your son had a much higher chance of having that happen again. I'm so glad that he is okay!

I've never been allergic to anything more than persil as a kid haha
Reply

Crohn's Disease Forum » Treatment » Remicade/Infliximab » Frustrating. reaction!!!
Thread Tools


All times are GMT -5. The time now is 05:00 PM.
Copyright 2006-2017 Crohnsforum.com